Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 5, 2021, 2:44 PM MDT for Albany County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 5, 2021, 3:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 48 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WWUS85 KCYS 052044
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Mon Jul 5 2021
WYZ106-116-117-052115-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-
244 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 315 PM
MDT...
At 244 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Iron Mountain to near
Yellow Pine Campground. Movement was east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Horse Creek and Iron Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4162 10506 4142 10508 4121 10518 4128 10540
4171 10531
TIME...MOT...LOC 2044Z 288DEG 15KT 4163 10528 4130 10536
$$
BrothersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:01 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 5, 2:01 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 201 PM MDT Mon Jul 5 2021 .SHORT TERM...(This evening through Thursday) Issued at 200 PM MDT Mon Jul 5 2021 Leeside low east of the Laramie Range this afternoon. Southerly winds east of the low with dewpoints in the mid 50s to 61 at Torrington east of the Laramie Range. West of the Laramie Range...winds out of the north and 1PM dewpoints in the mid 40s. MUCAPE of 1000 to 2000 J/KG east of the Laramie Range. Starting to see convection developing along the Laramie Range and out across Albany County. To our north...a cold front is being analyzed across southern Montana near the Wyoming state line. Latest HRRR guidance showing showers and storms increasing in coverage by mid afternoon west of the Laramie Range and along the Laramie Range. Storm motions less than 10kts for the remainder of the afternoon...so we need to be watching for flash flooding. WPC does have a Marginal Risk for Flash Flooding across much of our CWA this afternoon. Shear begins to increase after 00Z that will help with the flash flood threat...but then we will be dealing with severe thunderstorms with the additional shear. Surface based CAPE of 2000-2500 J/KG across the northern Nebraska Panhandle...west to Lusk this evening. Would anticipate a busy evening for the evening folks. Upper shortwave associated with the surface front very slow to move through tonight. Looks to be near the northern Panhandle by 12Z Tuesday. SREF QPF coming more in line with the ECMWF in holding QPF across our southeastern zones through Tuesday afternoon. Will continue to keep chance PoPs going for that time. Warming and drying for Wednesday with the departure of that shortwave. High pressure builds back into the area with warmer temperatures and increased concerns for critical fire weather. WIll probably need some fire headlines for Thursday as GFS 700mb winds increase to 25-30kts west of the Laramie Range and afternoon humidity falls to the low teens. .LONG TERM...(Thursday night through Monday) Issued at 200 PM MDT Mon Jul 5 2021 Friday...Somewhat cooler in the wake of a cold frontal passage associated with a shortwave trough passing across the Northern Plains states. The front looks rather dry, though we may see isolated late day thunderstorms. Saturday...Even cooler and more stable in the relatively dry air in the wake of the cold front passage. With minimal low and mid level moisture, it looks dry. Sunday-Monday...Mostly dry with a warming trend as the ridge aloft builds overhead. Ridging aloft breaks down slightly on Monday as a shortwave trough moves overhead, perhaps spawning isolated late day thunderstorms due to an increase in low and mid level moisture and convergence along a north to south oriented surface trough. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1141 AM MDT Mon Jul 5 2021 Wyoming TAFS...VFR. Occasional thunderstorms producing MVFR and wind gusts to 35 knots from 00Z to 03Z, with thunderstorms in the vicinity from 20Z to 06Z. Wind gusts to 28 knots until 03Z, and to 25 knots at Laramie and Cheyenne after 15Z Tuesday. Nebraska TAFS...VFR, with occasional thunderstorms producing MVFR and wind gusts to 35 knots at Scottsbluff from 00Z to 03Z. Thunderstorms in the vicinity at all terminals from 00Z to 09Z. Wind gusts to 25 knots until 09Z, and to 30 knots at Scottsbluff and Sidney after 15Z Tuesday. && .FIRE WEATHER... Issued at 200 PM MDT Mon Jul 5 2021 Minimal fire weather concerns today through Tuesday as a slow moving low pressure system moves through southeast Wyoming. This low will bring widespread chances for wetting rains...thunderstorms and cooler temperatures. We begin to dry out Wednesday and especially Thursday as high pressure builds in from the south. Critical fire weather conditions looking likely along/west of the Laramie Range Thursday with afternoon humidity falling below 15 percent and westerly wind gusts of 30 to 35 mph expected. These critical conditions could continue for Carbon County FWZs into Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jul 5, 4:16 AM MDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 416 AM MDT Mon Jul 5 2021 WYZ101>119-061030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 416 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will develop around noon today, and then increase in coverage and intensity for the rest of the afternoon and through the evening hours. There is a marginal risk for severe thunderstorms, mainly along and east of the Interstate 25 corridor where large hail and strong winds are possible. Several lines of thunderstorms are expected this afternoon through tonight which may result in an isolated flash flooding risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms will diminish by mid Tuesday afternoon as a drier airmass moves into the region. The probability for hazardous weather is low for the rest of the week. .Spotter information statement... Spotter activation may be required today. NEZ002-003-019>021-054-055-095-096-061030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 416 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will move east across western Nebraska this evening and continue through most of tonight. There is a marginal risk for severe thunderstorms, mainly the northern and central panhandle where large hail and strong winds are possible. Several lines of thunderstorms are expected through tonight which may result in an isolated flash flooding risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms will diminish by mid Tuesday afternoon as a drier airmass moves into the region. The probability for hazardous weather is low for the rest of the week. .Spotter information statement... Spotter activation may be required today.
In the hours before
Special weather statement, Jul 5, 2:00 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 200 PM MDT Mon Jul 5 2021 WYZ110-114-115-052030- North Snowy Range Foothills WY-Laramie Valley WY-Snowy Range WY- 200 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALBANY COUNTY UNTIL 230 PM MDT... At 159 PM MDT, Doppler radar was tracking a strong thunderstorm over Centennial, or 24 miles west of Laramie, moving east at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Centennial. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4124 10613 4137 10610 4138 10590 4120 10594 TIME...MOT...LOC 1959Z 283DEG 6KT 4130 10606 Brothers
Special weather statement, Jul 5, 2:31 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 231 PM MDT Mon Jul 5 2021 WYZ101-107-052115- East Platte County WY-Converse County Lower Elevations WY- 231 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 315 PM MDT... At 231 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Douglas. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Platte and southeastern Converse Counties. This includes Interstate 25 in Wyoming between mile markers 127 and 133. LAT...LON 4255 10543 4270 10543 4274 10520 4256 10521 TIME...MOT...LOC 2031Z 261DEG 2KT 4261 10534 Rubin
Special weather statement, Jul 5, 2:44 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Mon Jul 5 2021
WYZ106-116-117-052115-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-
244 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 315 PM
MDT...
At 244 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Iron Mountain to near
Yellow Pine Campground. Movement was east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Horse Creek and Iron Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4162 10506 4142 10508 4121 10518 4128 10540
4171 10531
TIME...MOT...LOC 2044Z 288DEG 15KT 4163 10528 4130 10536
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:00 PM MDT | Special Weather Statement | CYS | Albany | 30 min |
| Jul 5, 2:31 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 5, 2:32 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 118 min |
| Jul 5, 2:46 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jul 5, 3:00 PM MDT | Special Weather Statement | CYS | Platte | 30 min |
| Jul 5, 3:11 PM MDT | Special Weather Statement | CYS | Platte | 34 min |
| Jul 5, 3:21 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 39 min |
| Jul 5, 3:36 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
| Jul 5, 3:57 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 2 hr |
| Jul 5, 4:04 PM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jul 5, 4:52 PM MDT | Special Weather Statement | CYS | Carbon | 38 min |
| Jul 5, 5:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 5, 5:58 PM MDT | Special Weather Statement | CYS | Albany | 47 min |
| Jul 5, 4:56 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.